QUESTIONS/ANSWERS via Social Media – May 2015
Great news!! I don’t understand the new diagnosis – does this mean that you had a small dopamine hiccup – and that the rest has been because of the meds for that hiccup??
Kinda sorta – and the continued drug “barrage” may have changed the brain function as a consequence ie altered what the brain considers normal. I’ll probably write about it more fully.. just wanted to get the removal of “inevitable dire consequences” out there!
I’m very happy for you, of course – but does this mean you were incorrectly diagnosed and given the wrong medication for all these years?
Neurology is far from an exact science so the fair answer to your question is “no” 🙂 Everyone involved with my care has always done their best, I believe, and I am immensely lucky, unlike huge numbers of people with neurological conditions in the UK and overseas not only to have a Neuro who is prepared to say “let’s think again” but also to see a Neuro who is both a Movement Disorder Specialist and has Parkinson’s as his prime interest. Most people in the UK diagnosed with PD are diagnosed by their GPs and few ever have a brain scan. The folks at Parkinson’s UK, The Cure Parkinson’s Trust and on forums world wide will say the same. I am amazingly lucky. My symptoms may never go away, the pathway to what occurred in 2006 is also complex and I have other old injuries/issues adding to the current mix. I’ll maybe write it all up at some point. BUT today I just want to celebrate the news I got from my neuro late yesterday
Great news – now you’ll need your positive approach to go through all the withdrawals
Thank you for your good wishes!! As a practical matter, the process of weaning off parkinson’s drugs might be “interesting” (i.e., blooming scary) as there are many potential problems in the process, not least of which is a diminishing of functionality as, right now, despite the dopamine system looking healthy (ie not diseased) no-one knows if/how/how well it will start producing its own dopamine as it could have become “lazy” or switched off as my system relied on dopamine arriving from the medication.
I am, as ever, super-optimistic that all will be fine and I will be doing my best to rise to the challenges – or at least muddle through in typisk fashion
Fabulous news!!! You now have the task of reprogramming the brain to be ‘NORMAL’. Just one point, when you say “drug exacerbated”, you may wish to qualify that point!
Thank you! …what is meant by “drug exacerbated” is “worsened by the effects of prescription medications”.